PDA

View Full Version : Start Iron Infusions Monday



GoodDog
03-18-2011, 08:13 PM
I got a call today from my hematologist's office saying they received approval to start my infusions. When I was in the hospital the doctor said I would need blood transfusions and when I asked my GP about that she said no, that it was iron and something else. She said it's too dangerous to give blood too often and I've already had 6 blood transfusions in 2 months. So I'm not sure what to expect but the nurse said to plan on being there anywhere from 1-2 hours each week. I'm feeling really good about it and that I'll start having more energy. The last few months have made me almost give up.

ritzbit
03-18-2011, 08:15 PM
I'm glad to hear that you're getting a treatment that will be making you feel better =) Hopefully you'll start feeling it quickly!

magistramarla
03-18-2011, 08:38 PM
Keep us informed about them. It would be so nice to see you feeling better.
Hugs,
Marla

steve.b
03-18-2011, 11:46 PM
hope monday goes well.

keeping an eye out for the update.

Southshore
03-19-2011, 02:13 PM
Hello - I am having an iv iron infusion as well as they want to do a kidney biopsy and my hemoglobin is low, (anemic). Just "in case" I bleed they want to be sure my hemoglobin is up. Did they tell you how long it takes to build up in your blood to the point where your hemoglobin will reflect the iron?

Bonita
03-19-2011, 03:22 PM
Wish you well and i hope this works for you. Bonita

Colleenc
03-19-2011, 04:34 PM
Goodluck, Hope you get more energy soon!!!

tgal
03-19-2011, 04:52 PM
Hello - I am having an iv iron infusion as well as they want to do a kidney biopsy and my hemoglobin is low, (anemic). Just "in case" I bleed they want to be sure my hemoglobin is up. Did they tell you how long it takes to build up in your blood to the point where your hemoglobin will reflect the iron?

Just wanted to welcome you to WHL! Welcome to the family!

GoodDog
03-20-2011, 12:09 AM
Yes welcome Southshore! When I had iron infusions with blood transfusions in the hopsital they did bloodwork a couple of hours afterwards. So maybe it's immediate but at the most a few hours.

mountaindreamer
03-20-2011, 03:21 PM
hi gooddog,

hope tomorrow goes perfect, and that your energy level is up soon. you sure struggle so much of the time, i am wishing you lots of pain free and energy filled days.

southshore...welcome to the forum, so glad you are here, and i look forward to sharing information.

GoodDog
03-28-2011, 06:06 PM
I had my second infusion today at the cancer center. It went well but about halfway through I got a wave of exhaustion to where I could barely push the buttons on my Kindle E-Book. You know the kind where vision gets weird, almost tunnel vision and you turn that gray color and have a hard time talking/thinking? I think it was because of the florescent lighting! I've had these episodes often and never put it together with UV lightening until I read about it here. I do think that's what happened. A few hours later I'm a little better but still not back to where I was.

Right after my infusion I had a Dermatologist appointment just down the street. I hadn't seen him before and just hate going to new doctors. I was still in a stupor from the infusion and it was hard to answer his questions. Plus he was a bully and I refused to play that game. He asked me how I knew I had Lupus and what had it affected. I told him he could talk to my doctor that I was there to see him about some spots. LOL That really stopped him in his tracks and he was better after that. I told him that I had a great group of doctors and wasn't looking for validation, that I already had a diagnosis. LOL Really I said that only because I was too brain fogged to answer him but it turned out to be a good approach...by accident. LOL

tgal
03-28-2011, 06:12 PM
Whoooooo Hooooooooo! You go girl! LOL

mountaindreamer
03-28-2011, 07:46 PM
very good gooddog,

even in your lupie stupor (lol), you were able to stop that "bully" dr. in his tracks.

keep up the good work.

steve.b
03-28-2011, 08:28 PM
great result
it was ment to be
hope the infusion works for you.

GoodDog
03-30-2011, 03:31 PM
Since my infusion Monday I've been having some debilitating symptoms that seem to be getting worse. I don't know if it's from the infusion or if the infusion caused a flare. The lightheaded feeling and weakness started halfway through the infusion and has progressed each day. I can barely stand and when I do I feel like I'm going to pass out. My skin is tingly feeling and the muscle spasms are worse. I've also had nausea, cramping and diarrhea for 2 days but no blood is showing up. I don't know if this is a reaction to the iron but have read it could be.

steve.b
03-30-2011, 06:47 PM
Since my infusion Monday I've been having some debilitating symptoms that seem to be getting worse. .

check with the doctor/nurse.

tgal
03-30-2011, 07:03 PM
I agree with Steve. You need to notify the doctor ASAP. The goal of our meds is to make us better not worse!

texasgal77
12-10-2012, 08:37 PM
Finding this thread is what brought me to this site. I sincerely appreciate your posting here.

Does anyone know how she is doing these days? Would love to hear from you Good Dog!